Tacrolimus is widely used as an immunosuppressant in liver transplantation, and tacrolimus-induced acute kidney injury (AKI) is a serious complication. The urinary neutrophil gelatinase-associated lipocalin (NGAL) level has been linked to tacrolimus-induced AKI in patients starting tacrolimus treatment the morning after liver transplantation. Here we tested this association using a diffierent immunosuppression protocol: Mycophenolate mofetil administration beginning on Postoperative Day 1 and tacrolimus administration beginning on Postoperative Day 2 or 3. Urine samples were collected from 26 living donor liver transplant recipients before (Postoperative Day 1) and after (Postoperative Day 7 or 14) tacrolimus administration. NGAL levels were measured via enzyme-linked immunosorbent assays, as were those of three additional urinary biomarkers for kidney diseases: Monocyte chemotactic protein-1 (MCP-1), liver-type fatty acid-binding protein (L-FABP), and human epididymis secretory protein 4 (HE4). HE4 levels after tacrolimus administration were significantly higher in patients who developed AKI (n = 6) than in those who did not (n = 20), whereas NGAL, MCP-1, and L-FABP levels did not differ significantly before or after tacrolimus administration. These findings indicate that NGAL may not be a universal biomarker of AKI in tacrolimus-treated liver transplant recipients. To reduce the likelihood of tacrolimus-induced AKI, our immunosuppression protocol is recommended.
!!!All Science Journal Classification (ASJC) codes
- コンピュータ サイエンスの応用